MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0312
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the duodenal artery using ruby coils.It was noted that the patient's anatomy was tortuous.During the procedure, while being advanced through a non-penumbra microcatheter, the ruby coil unintentionally detached.Therefore, the physician removed the microcatheter containing the detached ruby coil from the patient's body and flushed out the ruby coil.The physician then reinserted the same microcatheter in the target vessel and the procedure was completed using additional ruby coils.There was no report of adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the embolization coil was detached and the sr wire was fractured.The proximal constraint sphere was present inside the ddt.The ruby coil pusher assembly was kinked in multiple locations and fractured approximately 71.0 cm from the hub.Conclusions: evaluation of the returned ruby coil revealed the embolization coil was detached via sr wire fracture.This damage was likely a result of retracting the embolization coil against resistance.During functional testing, a demonstration ruby coil was advanced through the returned non-penumbra catheter without issue.The root cause of the resistance experience during the procedure could not be determined.Further evaluation revealed the pusher assembly was kinked and fractured.These damages were not mentioned in the complaint and were likely incidental to the reported issue.They were likely incidental and may have occurred during packaging for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7336214
Report Number3005168196-2018-00556
Device Sequence Number10783717
Product Code HCG
UDI-Device Identifier00814548012827
UDI-Public00814548012827
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2024
Device Catalogue NumberRBY2C0312
Device Lot NumberF72615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2018
Initial Date Received by Manufacturer 02/21/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date03/13/2018
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR